Alert archive / Oklahoma / Tornado Warnings in 2015
Tornado Warning 130, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 25, 2015, 3:45 PM CDT for Atoka County, Coal County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 3:45 PM CDT (20:45 UTC)
- Expired
- May 25, 2015, 4:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Atoka County, OK, Coal County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 10:54 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1332 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
804
WFUS54 KOUN 252045
TOROUN
OKC005-029-252115-
/O.NEW.KOUN.TO.W.0130.150525T2045Z-150525T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL ATOKA COUNTY IN SOUTHEASTERN OKLAHOMA...
EAST CENTRAL COAL COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 415 PM CDT
* AT 344 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR ATOKA...MOVING NORTH AT 35 MPH.
PEOPLE NEAR ATOKA... STRINGTOWN AND HIGHWAY 69 NEED TO TAKE
SHELTER NOW!
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
ATOKA...STRINGTOWN...WARDVILLE...CHOCKIE AND ATOKA RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3435 9602 3437 9614 3468 9614 3468 9588
3461 9588
TIME...MOT...LOC 2044Z 190DEG 31KT 3441 9608
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
..SPEG.1 follow-up statement
339
WWUS54 KOUN 252101
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
401 PM CDT MON MAY 25 2015
OKC005-029-252115-
/O.CON.KOUN.TO.W.0130.000000T0000Z-150525T2115Z/
ATOKA OK-COAL OK-
401 PM CDT MON MAY 25 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTH
CENTRAL ATOKA AND EAST CENTRAL COAL COUNTIES...
AT 401 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR STRINGTOWN...MOVING NORTHEAST AT 25 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
STRINGTOWN...WARDVILLE...CHOCKIE AND ATOKA RESERVOIR.
LAT...LON 3440 9599 3444 9608 3468 9614 3468 9588
3461 9588
TIME...MOT...LOC 2101Z 204DEG 23KT 3449 9600
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
..SPEG.What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 25, 2:48 PM CDT, 57 minutes earlier.
Area forecast discussion, May 25, 2:48 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT MON MAY 25 2015
.DISCUSSION...
BAND OF STRONG TO SEVERE STORMS EXPECTED TO EXIT THE AREA EARLY
THIS EVENING... SO ANTICIPATE LETTING THE FLASH FLOOD WATCH EXPIRE
AT 00Z THIS EVENING.
OTHERWISE... NOT MUCH IN THE WAY OF CHANGES MOVING FORWARD. WE
STILL SEE AN ACTIVE WEEK AHEAD WITH DAILY CHANCES FOR RAIN AND
THUNDERSTORMS. NEXT COUPLE OF DAYS MAY BE MORE SCATTERED...
HOWEVER MORE SIGNIFICANT DISTURBANCE WILL APPROACH THE SOUTHERN
PLAINS BY THE END OF THE WEEK... BRINGING INCREASED PRECIP CHANCES
ALONG WITH HEAVY RAINFALL AND CONT STRONG TO SEVERE WEATHER RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 60 81 63 83 / 30 30 50 40
HOBART OK 57 80 60 85 / 20 20 30 30
WICHITA FALLS TX 61 85 65 87 / 20 30 30 40
GAGE OK 53 79 56 83 / 10 20 20 30
PONCA CITY OK 59 80 62 83 / 40 20 40 30
DURANT OK 63 82 67 84 / 60 20 40 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ008-012-013-
016>020-022>032-035-037>048-050>052.
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ085-086-
088>090.
&&
26/30Hazardous weather outlook, May 25, 11:55 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT MON MAY 25 2015 OKZ004>048-050>052-TXZ083>090-261000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .FLOODING... NUMEROUS RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE TODAY...AND THE SOIL IS SATURATED OVER MOST OF OKLAHOMA AND NORTH TEXAS. ADDITIONAL RAINFALL TODAY...MAY BE HEAVY ENOUGH TO CAUSE ADDITIONAL FLOODING...OR WORSEN EXISTING FLOODING. .THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...SOUTH OF A LINE FROM ARCHER CITY AND HENRIETTA TEXAS... TO WAURIKA... TO SULPHUR TO ADA AND CALVIN. TO THE NORTHWEST...AN ENHANCED RISK EXTENDS ALONG A LINE FROM SEYMOUR TEXAS...TO LAWTON OKLAHOMA...TO NORMAN...TO SHAWNEE. A SLIGHT RISK THEN EXTENDS NORTHWEST TO A LINE FROM HOLLIS...TO CLINTON... TO ALVA. .TIMING... STORMS WILL MOVE FROM WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA AT MIDDAY TO THE NORTHEAST ACROSS THE AREA DURING THE AFTERNOON INTO THE EARLY EVENING HOURS. .IMPACTS... VERY STRONG DAMAGING WINDS...UP TO 80 MPH...WILL ACCOMPANY THE STRONGEST STORMS AS THEY SURGE NORTHEAST ACROSS THE REGION THIS AFTERNOON AND EVENING. SOME ADDITIONAL FLOODING IS ALSO POSSIBLE...AS A RESULT OF AN HOUR OR TWO OF HEAVY RAINFALL. VERY LARGE HAIL WILL BE A SECONDARY THREAT...ALONG WITH TORNADOES. .DISCUSSION... MODERATE TO STRONG INSTABILITY...AND LOTS OF MOISTURE...WILL BE IN PLACE OVER OKLAHOMA AND NORTH TEXAS TODAY. A STRONG UPPER- LEVEL WAVE WILL MOVE NORTHEAST ACROSS OKLAHOMA THIS AFTERNOON AND EVENING...PROVIDING SUPPORT FOR A COMPLEX OF THUNDERSTORMS. BOW STRUCTURES...CAPABLE OF PARTICULARLY STRONG WINDS...ARE EXPECTED WITHIN THIS STORM COMPLEX. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS FROM LATE THIS MORNING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... NOT MUCH CHANGE TO THE ONGOING PATTERN IS EXPECTED THROUGH NEXT WEEKEND. THIS WILL PRESENT A RISK OF STRONG TO SEVERE THUNDERSTORMS EACH DAY...AND A RISK OF HEAVY RAINFALL AND ASSOCIATED FLOODING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. CMS/30
In the hours before
Local storm report, May 25, 2:57 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TORNADO 3 N BLUE 34.04N 96.23W
05/25/2015 BRYAN OK TRAINED SPOTTER
&&
MAUSTINLocal storm report, May 25, 3:11 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
311 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TORNADO 5 ENE CADDO 34.16N 96.19W
05/25/2015 BRYAN OK AMATEUR RADIO
&&
MAUSTINLocal storm report, May 25, 3:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
323 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD N MADILL 34.09N 96.77W
05/25/2015 MARSHALL OK TRAINED SPOTTER
6 INCHES OF WATER COVERING 199/70 IN MADILL.
&&
MDAYSpecial weather statement, May 25, 3:29 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
329 PM CDT MON MAY 25 2015
OKZ012-013-018>020-024>030-040-252115-
OKLAHOMA OK-POTTAWATOMIE OK-CANADIAN OK-NOBLE OK-GRADY OK-LOGAN OK-
LINCOLN OK-MCCLAIN OK-CLEVELAND OK-PAYNE OK-KINGFISHER OK-
GARFIELD OK-GARVIN OK-
329 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...WESTERN
POTTAWATOMIE...EASTERN CANADIAN...SOUTHWESTERN NOBLE...NORTHEASTERN
GRADY...LOGAN...WESTERN LINCOLN...MCCLAIN...CLEVELAND...SOUTHWESTERN
PAYNE...SOUTHEASTERN KINGFISHER...SOUTHEASTERN GARFIELD AND
NORTHWESTERN GARVIN COUNTIES UNTIL 415 PM CDT...
AT 328 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR KINGFISHER TO NEAR WARR ACRES TO NEAR WASHINGTON...MOVING
NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...EDMOND...MOORE...MIDWEST CITY...SHAWNEE...
DEL CITY...GUTHRIE...NEWCASTLE...BLANCHARD...TECUMSEH...PURCELL...
KINGFISHER...YUKON...BETHANY...MUSTANG...CHOCTAW...WARR ACRES...THE
VILLAGE AND NOBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3589 9701 3507 9687 3480 9757 3548 9779
3586 9811 3634 9742
TIME...MOT...LOC 2028Z 234DEG 38KT 3587 9793 3554 9762 3502 9749
AUSTINLocal storm report, May 25, 3:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
341 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL ATOKA 34.38N 96.13W
05/25/2015 E1.00 INCH ATOKA OK EMERGENCY MNGR
&&
MDAYLocal storm report, May 25, 3:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TORNADO 3 E ATOKA 34.38N 96.08W
05/25/2015 ATOKA OK STORM CHASER
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:49 PM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 12 hr |
| May 24, 9:53 PM CDT | River Flood Warning | OUN | Logan | 33 hr |
| May 25, 11:30 AM CDT | Special Weather Statement | OUN | Jackson | 30 min |
| May 25, 11:53 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 38 min |
| May 25, 12:24 PM CDT | Special Weather Statement | OUN | Kiowa | 36 min |
| May 25, 12:50 PM CDT | Special Weather Statement | OUN | Tillman | 25 min |
| May 25, 12:52 PM CDT | Special Weather Statement | OUN | Caddo | 23 min |
| May 25, 1:14 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 46 min |
| May 25, 1:16 PM CDT | Special Weather Statement | OUN | Kiowa | 29 min |
| May 25, 1:20 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Cotton, Kiowa, Tillman, Washita | 115 min |
| May 25, 1:23 PM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson, Tillman | 3 hr |
| May 25, 1:32 PM CDT | Special Weather Statement | OUN | Love | 28 min |
| May 25, 1:57 PM CDT | Special Weather Statement | OUN | Caddo, Canadian, Comanche, Cotton, Grady, Stephens | 48 min |
| May 25, 1:58 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray and 1 more | 47 min |
| May 25, 2:15 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 30 min |
| May 25, 2:31 PM CDT | Tornado Warning | OUN | Bryan | 29 min |
| May 25, 2:40 PM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Carter, Johnston, Love, Marshall | 4 hr |
| May 25, 2:45 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Carter, Coal, Cotton, Garvin and 9 more | 45 min |
| May 25, 2:49 PM CDT | Special Weather Statement | OUN | Canadian, Grady | 41 min |
| May 25, 2:55 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 35 min |
| May 25, 3:24 PM CDT | Tornado Warning | OUN | Atoka | 36 min |
| May 25, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Cleveland, Coal, Garvin, Hughes and 6 more | 47 min |
| May 25, 3:29 PM CDT | Special Weather Statement | OUN | Cleveland, Kingfisher, Logan, McClain, Oklahoma, Pottawatomie | 46 min |
| May 25, 3:32 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 10 min |
| May 25, 3:41 PM CDT | Flash Flood Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc | 3 hr |
| May 25, 3:47 PM CDT | Areal Flood Advisory | OUN | Carter, Cleveland, Garvin, Hughes, Johnston, McClain and 4 more | 3 hr |
| May 25, 3:56 PM CDT | Tornado Warning | OUN | Atoka | 34 min |
| May 25, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Coal, Hughes, McClain, Pontotoc, Pottawatomie and 1 more | 51 min |
| May 25, 4:14 PM CDT | Tornado Warning | OUN | Atoka | 31 min |
| May 25, 4:49 PM CDT | Special Weather Statement | OUN | Grant | 41 min |
| May 25, 5:28 PM CDT | Special Weather Statement | OUN | Grant | 32 min |
| May 25, 6:42 PM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Carter, Coal, Hughes, Johnston and 5 more | 12 hr |
| May 25, 6:44 PM CDT | Special Weather Statement | OUN | Alfalfa | 46 min |
Nearby
Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.